Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Rash on the face with swollen lips and eyelids, taking allergy medicines. Had eaten spicy food. What is the cause and remedy?

Four days ago I ate something spicy and now I am just beginning to develop a rash on my face. My lips are also swollen as are my eyelids. The itchiness is most severe around my lips and eyes. I have not eaten anything out of the normal since the spicy food. Why is the onset so late and what could be a cause and remedy? I am currently taking allergy medicine.
Asked On : Sat, 14 Jul 2012
Answers:  1 Views:  177
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Allergist and Immunologist 's  Response
Spicy foods are known to release histamine and this chemical causes the exact symptoms you are complaining of. This is not an allergy but an intolerance. Eating spicy foods in moderation is recommended.
You can take antihistamines like Cetirizine 10mg (max twice daily) for a few days and then stop.
Answered: Sat, 14 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor